Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Raleigh, NC

June 10, 2021Chatham County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jun 10, 2021, 6:07 PM EDT for Chatham County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 6:07 PM EDT (22:07 UTC)
Expired
Jun 10, 2021, 7:00 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WWUS82 KRAH 102207
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
607 PM EDT Thu Jun 10 2021
 
NCZ022>025-039-040-076-102300-
Guilford NC-Lee NC-Chatham NC-Durham NC-Alamance NC-Randolph NC-
Orange NC-
607 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALAMANCE...SOUTHWESTERN
ORANGE...NORTHEASTERN RANDOLPH...SOUTHEASTERN GUILFORD...NORTHERN
LEE...CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL 700 PM EDT...

At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Siler City, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Durham, Chapel Hill, Sanford, Pittsboro, Siler City, Carrboro,
Goldston, Liberty, Ramseur and Franklinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3589 7887 3587 7888 3587 7891 3561 7899
      3561 7898 3558 7899 3543 7927 3548 7935
      3550 7934 3552 7935 3552 7941 3572 7973
      3590 7982 3604 7948
TIME...MOT...LOC 2206Z 229DEG 26KT 3566 7947 

$$

AK/Blaes

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 4:47 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 10, 4:47 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
447 PM EDT Thu Jun 10 2021

.SYNOPSIS...
An upper level ridge over the Southeast coast will weaken as an
upper-level trough across the Ohio Valley shifts east toward the mid-
Atlantic and Southeast coast into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 400 PM Thursday...

Water vapor satellite showed an elongated trough stretching
from the Midwest to the Mid-Atlantic, with an embedded wave
moving across the eastern half of central NC, and another upper
wave near the TN/NC border. Radar displayed widespread heavy
showers and thunderstorms across most areas southeast of the
Triad, with another batch of storms moving east along the lee
slopes of the Appalachians. Precipitable water values of 1.8
inches in the west to 2.2 inches in the east is helping to
develop some heavy rainfall in showers and thunderstorms across
the region. Minor flooding has been the main threat today,
however stronger storms have produced wind gusts around 35 mph
throughout the afternoon. Local flash flooding will remain
possible through this evening where storms train or redevelop
over already saturated soils. Areas southeast of the Triad
remain in a Marginal Risk (level 1/5) of severe thunderstorms
through this evening, and the whole area remains under a
Marginal Risk of excessive rainfall.

Showers will continue this evening as the next wave moves across
the area, however high-res models are showing less coverage and
intensity than before likely due to the widespread rainfall
this afternoon and conditions becoming somewhat more stable.
Showers will diminish in coverage overnight from west to east. Lows
tonight will be fairly mild, ranging form the upper 60s north
to the low 70s south.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 430 PM Thursday...

...Flash Flood Watch in Effect Friday Afternoon and Evening...

The tropical airmass will remain in place another day across the
region, with precipitable water values well above normal. A
backdoor cold front will move across the region from the
northeast during the day, and combined with the upper-level
trough also moving across the area, the possibility of
widespread heavy showers will increase across the area,
especially across northeast central NC. Widespread rainfall of
1-2 inches, with local amounts of 3-4 inches, is possible where
heavy, slow-moving storms develop. Greatest chances of flash
flooding from heavy rainfall will be across areas of the
northeast Piedmont and northern/central Coastal Plain. WPC has
most of the region in a Sight Risk for excessive rainfall, with
the southwest corner of central NC in a Marginal Risk. Showers
and thunderstorms will slowly diminish Friday night, with the
flash flood threat ending Friday evening. Highs Friday will
range from the low 80s north to the upper 80s south. Lows will
be in the mid-60s north to the low 70s south.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 355 PM Thursday...

The frontal boundary will sink south of the area on Saturday, with
cooler and less unstable air behind it. Thus precipitation coverage
and intensity should lessen compared to Friday, but there is still
some uncertainty on how far south the front will get, and decent
moisture looks to remain in southern and eastern zones with PW
values near 2 inches. Thus another round of showers and storms is
expected, but the best chance will shift to the south and east. The
ECMWF is more aggressive with bringing precipitation farther north
compared to the GFS, and for now lean towards the ECMWF with likely
POPs in the south, where QPF amounts are about a quarter to half an
inch. Central NC will be on the cool side of the boundary, so high
temperatures will range from the upper-70s in the NE to mid-80s in
the south. Lows Saturday night will be in the 60s.

Uncertainty then increases for the remainder of the period, which
looks to remain somewhat unsettled but with less precipitation
compared to today-tomorrow-Saturday. The GFS and NAM bring through
another cold front on Sunday evening/night, which may result in
another band of showers and storms, but it looks like it will be
drying out as it moves east. Monday looks mainly dry, but a few
diurnal showers/storms can't be totally ruled out in the SE. A
better chance of showers/storms comes Tuesday afternoon and evening
as models are in better agreement that a low pressure system over SE
Canada will drag yet another cold front through the area. Drier air
will filter in behind the front on Wednesday and Thursday, but
disturbances rotating around the base of the mid/upper trough that
will be over the Eastern US mean precipitation cannot be entirely
ruled out each day.

Temperatures will be warmest on Monday and Tuesday, with highs in
the upper-80s to lower-90s. Northerly flow behind the cold front
will bring temperatures back to near normal on Wednesday and
Thursday.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 200 PM Thursday...

Scattered showers and thunderstorms are already ongoing this
afternoon. After these storms move off to the east, a second round
of showers and thunderstorms are expected this evening. Given heavy
rainfall, visibility will be reduced to IFR conditions under the
strongest storms. Once these storms weaken and move off to the east,
amidst the continued humid and rain cooled air mass, there will be a
chance for IFR stratus at GSO, INT, RDU, RWI. Confidence FAY will
reach IFR ceilings remains low at this time.

Outlook: Diurnally-maximized (afternoon-evening) showers and storms
and associated sub-VFR conditions are expected again Fri, along with
a good chance of late night-morning IFR-MVFR ceilings, the latter of
which may become most widespread in nely flow Sat morning and Sat
night-Sun morning.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Friday afternoon through Friday evening
for NCZ007>011-026>028-043.

&&

SYNOPSIS...Blaes
NEAR TERM...JJT
SHORT TERM...JJT
LONG TERM...Danco
AVIATION...AS/JJT/MWS
Hazardous weather outlook, Jun 10, 4:00 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
400 PM EDT Thu Jun 10 2021

NCZ021>025-038-112000-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-
400 PM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms with heavy rain through early tonight will
have a tendency to redevelop over the same areas and drift only
slowly southward or southeastward with time. Scattered instances of
flash flooding may result.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An above average chance of showers and storms, with an associated
threat of heavy rain and flooding, will continue through Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ039>042-073>078-083>086-088-089-112000-
Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
400 PM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Thunderstorms through early tonight will be capable of producing
strong to locally damaging wind gusts, with heavy rain and minor
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An above average chance of showers and storms, with an associated
threat of heavy rain and flooding, will continue through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007>011-026>028-043-112000-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
400 PM EDT Thu Jun 10 2021

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms with heavy rain through early tonight will
have a tendency to redevelop over the same areas and drift only
slowly southward or southeastward with time. Scattered instances of
flash flooding may result.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

JJT

In the hours before

Special weather statement, Jun 10, 2:51 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
251 PM EDT Thu Jun 10 2021

NCZ027-028-041>043-101945-
Edgecombe NC-Nash NC-Johnston NC-Wake NC-Wilson NC-
251 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NASH...SOUTHWESTERN
EDGECOMBE...EAST CENTRAL WAKE...WILSON AND NORTHEASTERN JOHNSTON
COUNTIES UNTIL 345 PM EDT...

At 250 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Zebulon, or 13 miles north of Smithfield, moving east
at 25 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Rocky Mount, Smithfield, Wilson, Zebulon, Elm City, Bailey, Micro,
Selma, Wendell and Sharpsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3564 7771 3558 7792 3560 7806 3554 7809
      3547 7832 3582 7844 3586 7827 3582 7825
      3587 7823 3596 7777 3571 7760
TIME...MOT...LOC 1850Z 248DEG 22KT 3571 7829

AK/JJT
Special weather statement, Jun 10, 2:54 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
254 PM EDT Thu Jun 10 2021

NCZ041-042-102000-
Johnston NC-Wake NC-
254 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAKE AND NORTHWESTERN
JOHNSTON COUNTIES UNTIL 400 PM EDT...

At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Garner, or near Raleigh, moving east at 25 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Raleigh, Cary, Garner, Clayton, Zebulon, RDU International,
Morrisville, Knightdale, Wendell and Lake Wheeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3590 7833 3590 7831 3587 7828 3583 7826
      3581 7826 3579 7824 3577 7825 3575 7823
      3572 7822 3554 7872 3574 7882 3591 7881
TIME...MOT...LOC 1853Z 257DEG 21KT 3573 7869

AK/JJT
Special weather statement, Jun 10, 3:55 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
355 PM EDT Thu Jun 10 2021

NCZ011-027-028-102100-
Edgecombe NC-Nash NC-Halifax NC-
355 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NASH...NORTHERN
EDGECOMBE AND SOUTHERN HALIFAX COUNTIES UNTIL 500 PM EDT...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving east at 20 mph.

Wind gusts up to 35 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Rocky Mount, Tarboro, Nashville, Scotland Neck, Dortches, Red Oak,
Enfield, Whitakers, Hobgood and Speed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3610 7724 3609 7731 3600 7741 3595 7738
      3586 7798 3612 7806 3615 7804 3622 7739
      3619 7735 3619 7733 3617 7731 3617 7729
      3616 7727 3614 7726 3614 7725 3612 7725
      3611 7723
TIME...MOT...LOC 1954Z 255DEG 19KT 3598 7791

AK/JJT
Special weather statement, Jun 10, 5:09 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
509 PM EDT Thu Jun 10 2021

NCZ039-040-074>076-084-102215-
Richmond NC-Lee NC-Chatham NC-Randolph NC-Montgomery NC-Moore NC-
509 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT MOORE...MONTGOMERY...NORTH
CENTRAL RICHMOND...SOUTHERN RANDOLPH...SOUTHWESTERN LEE AND
SOUTHWESTERN CHATHAM COUNTIES UNTIL 615 PM EDT...

At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving east at 30 mph.

Wind gusts up to 45 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Southern Pines, Troy, Carthage, Siler City, North Carolina Zoo,
Pinehurst, Biscoe, Seagrove, Whispering Pines and Robbins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3563 8006 3574 7944 3529 7920 3527 7922
      3525 7919 3511 7992 3556 8007
TIME...MOT...LOC 2109Z 249DEG 26KT 3531 7986

AK/Blaes
Special weather statement, Jun 10, 5:20 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
520 PM EDT Thu Jun 10 2021

NCZ007>009-102215-
Vance NC-Person NC-Granville NC-
520 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PERSON...NORTHWESTERN
VANCE AND GRANVILLE COUNTIES UNTIL 615 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Oxford, moving northeast at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Henderson, Oxford, Roxboro, Stovall, Bethel Hill, Dabney, Tungsten,
Moriah, Mayo Reservoir and Berea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3635 7836 3621 7878 3622 7880 3624 7880
      3624 7886 3629 7903 3643 7903 3654 7883
      3654 7845
TIME...MOT...LOC 2120Z 239DEG 11KT 3633 7876

AK/Blaes
Special weather statement, Jun 10, 6:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
607 PM EDT Thu Jun 10 2021

NCZ022>025-039-040-076-102300-
Guilford NC-Lee NC-Chatham NC-Durham NC-Alamance NC-Randolph NC-
Orange NC-
607 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALAMANCE...SOUTHWESTERN
ORANGE...NORTHEASTERN RANDOLPH...SOUTHEASTERN GUILFORD...NORTHERN
LEE...CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL 700 PM EDT...

At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Siler City, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Durham, Chapel Hill, Sanford, Pittsboro, Siler City, Carrboro,
Goldston, Liberty, Ramseur and Franklinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3589 7887 3587 7888 3587 7891 3561 7899
      3561 7898 3558 7899 3543 7927 3548 7935
      3550 7934 3552 7935 3552 7941 3572 7973
      3590 7982 3604 7948
TIME...MOT...LOC 2206Z 229DEG 26KT 3566 7947

AK/Blaes

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:37 PM EDTAreal Flood AdvisoryRAHDurham, Granville, Person3 hr
Jun 9, 8:45 PM EDTAreal Flood AdvisoryRAHEdgecombe112 min
Jun 9, 11:59 PM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Wayne, Wilson2 hr
Jun 10, 1:50 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Guilford, Randolph3 hr
Jun 10, 1:07 PM EDTSpecial Weather StatementRAHHarnett53 min
Jun 10, 2:28 PM EDTSpecial Weather StatementRAHCumberland, Sampson62 min
Jun 10, 2:37 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett3 hr
Jun 10, 2:51 PM EDTSpecial Weather StatementRAHWilson54 min
Jun 10, 2:54 PM EDTSpecial Weather StatementRAHWake66 min
Jun 10, 3:39 PM EDTFlash Flood WatchRAHEdgecombe, Franklin, Granville, Halifax, Nash, Person and 3 more32 hr
Jun 10, 3:55 PM EDTSpecial Weather StatementRAHEdgecombe, Nash65 min
Jun 10, 5:09 PM EDTSpecial Weather StatementRAHMontgomery, Moore66 min
Jun 10, 5:20 PM EDTSpecial Weather StatementRAHGranville, Person, Vance55 min
Jun 10, 6:23 PM EDTSpecial Weather StatementRAHMoore67 min
Jun 10, 7:04 PM EDTSpecial Weather StatementRAHGuilford56 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.